Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS New Orleans, LA

July 3, 2016Orleans Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jul 3, 2016, 3:49 PM CDT for Orleans Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 3:49 PM CDT (20:49 UTC)
Expired
Jul 3, 2016, 4:15 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA

County Orleans Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1823 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS84 KLIX 032049
SPSLIX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 PM CDT SUN JUL 3 2016

LAZ062-032115-
ORLEANS-
349 PM CDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS PARISH...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST NEW
ORLEANS...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST NEW ORLEANS AND LAKE CATHERINE. 

LAT...LON 3000 8991 3008 8994 3014 8988 3015 8985
      3011 8985 3010 8982 3014 8975 3017 8974
      3016 8973 3017 8968 3015 8963 3011 8968
      3008 8968 3006 8973 3002 8972 3004 8977
      3004 8982 2999 8986
TIME...MOT...LOC 2048Z 250DEG 20KT 3007 8985 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:29 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 3, 3:29 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
329 PM CDT SUN JUL 3 2016

.Discussion...
Current synopsis shows a weak upper level trough passing across
the mid Mississippi Valley while the Bermuda ridge is extending
westward across the Gulf of Mexico. The local area will not see
any appreciable impact from that trough. Intense surface heating
and a slight increase in lower level moisture, shown in dewpoints
and on the 12Z sounding, has resulted in scattered convection
across the CWA. These storms shouldn't produce much more than
brief heavy rainfall, wind gusts to 30 mph and occasional
lightning strikes. Moisture appears to be the main factor for
rain today as virtually no storms developed yesterday and
dewpoints were lower then. So for the next several days, it
appears at least a low end rain chance will be possible each day
as dewpoints should still be in the lower to mid 70s and pw's
around 1.75" per model soundings. Temperatures will continue to be
a few degrees above normal with heat indicies topping out around
105.

MEFFER
&&

.AVIATION...

VFR category conditions will mainly prevail at the terminals through
00z Tuesday. Isolated convection could impact a TAF site or two this
afternoon and again Monday afternoon. Patchy fog may occur toward
sunrise at KMCB and KHUM Monday resulting in a brief period of MVFR
vsbys. 11

&&

.MARINE...

A large ridge of high pressure extending into the north Gulf from
the western Atlantic will maintain light to occasionally moderate
south to southwest flow across the coastal waters for much of the
week. Isolated convection will be possible each day, but primarily
during the late night and early morning hours. 11

&&

.DECISION SUPPORT...

DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  94  76  95 /  10  20  10  20
BTR  75  94  77  95 /  10  20  10  20
ASD  77  93  78  93 /  10  20  10  20
MSY  79  93  79  93 /  10  20  10  20
GPT  77  90  78  90 /  10  20  10  20
PQL  72  92  73  91 /  10  20  10  20

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jul 3, 11:00 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 3 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

AFTERNOON HEAT INDEX READINGS WILL REACH THE 100 TO 106 DEGREE
RANGE TODAY.

OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY
THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 3, 3:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
07/03/2016  M40 MPH          ORLEANS            LA   ASOS

            A 35 KNOT/40 MPH WIND GUST WAS MEASURED AT NEW ORLEANS
            LAKEFRONT AIRPORT.

&&

11
Local storm report, Jul 3, 3:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
07/03/2016  M46 MPH          ORLEANS            LA   911 CALL CENTER

            A 46 MPH/40 KNOT WIND GUST WAS MEASURED AT NEW ORLEANS
            LAKEFRONT AIRPORT.

&&

11
Special weather statement, Jul 3, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 PM CDT SUN JUL 3 2016

LAZ062-032115-
ORLEANS-
349 PM CDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS PARISH...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST NEW
ORLEANS...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST NEW ORLEANS AND LAKE CATHERINE.

LAT...LON 3000 8991 3008 8994 3014 8988 3015 8985
      3011 8985 3010 8982 3014 8975 3017 8974
      3016 8973 3017 8968 3015 8963 3011 8968
      3008 8968 3006 8973 3002 8972 3004 8977
      3004 8982 2999 8986
TIME...MOT...LOC 2048Z 250DEG 20KT 3007 8985

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:29 PM CDTSpecial Marine WarningLIX46 min
Jul 3, 3:51 PM CDTSpecial Marine WarningLIX39 min
Jul 3, 4:31 PM CDTSpecial Marine WarningLIX29 min
Jul 3, 4:47 PM CDTSpecial Marine WarningLIX43 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.